jump to last post 1-6 of 6 discussions (6 posts)

Can TYLENOL® Muscle Aches & Body Pain make your mouth dry & other pills

  1. debfrench profile image61
    debfrenchposted 4 years ago

    Can TYLENOL® Muscle Aches & Body Pain make your mouth dry & other pills

    What can you take or do?

  2. Eco-Lhee profile image89
    Eco-Lheeposted 4 years ago

    I don't usually get dry mouth from Tylenol, but I do find that the muscle aches and body pain works great, if only for the usual four hours.

    As for dry mouth, I often get that from antihistamines, I usually try to drink at least two 8 ounce glasses of water, and orange juice or lemon water works great for my dry mouth. Sometimes chewing a piece of gum works too.

  3. healthmom profile image60
    healthmomposted 4 years ago

    That's not one of the common side effects of Tylenol.  It is a side effect of some antihistamines and decongestants as well as hundreds of other medications.

    You can always Google your other meds along with the words 'side effects' to see if it's being caused by your other pills.

    Some dry mouth tips from WebMD:
    Sucking on sugar-free candy or chewing sugar-free gum
    Drinking plenty of water to help keep your mouth moist
    Protecting your teeth by brushing with a fluoride toothpaste, using a fluoride rinse, and visiting your dentist regularly
    Breathing through your nose, not your mouth, as much as possible
    Using a room vaporizer to add moisture to the bedroom air
    Using an over-the-counter artificial saliva substitute

    There is also prescription saliva enhancer, believe it or not smile

  4. whittwrites profile image78
    whittwritesposted 4 years ago

    Some prescription medications like those for diabetes can cause dry mouth as well as other things

  5. Dr. Haddox profile image78
    Dr. Haddoxposted 4 years ago

    Dear debfrench,
    In all the years that I have practiced medicine I have never seen Tylenol, when taken alone, cause "dry mouth." However, there are other medications that are taken along with Tylenol, medications such as pseudoephedrine (or other nasal decongestants or cold preparations), that can cause "dry-mouth.
    I was taught at the medical school where I studied "never to diagnose or treat anyone that I could not see. So, this is all the medical advice that I can give. However, I do send all my internet friends to pharmacists that are near their location, because pharmacists are "well-kept secrets" and are very capable of sharing and helping you with kind of question.
    Regards,
    Dr. Haddox

  6. profile image68
    Msgracieposted 4 years ago

    I am not 100%, but I recall being younger when they gave me aspirin or children's Tylenol, that it had a "cotton," type of taste.  When it is a pill, it can be quite "pasty," therefore, maybe having some water or juice before you take the pill and after, might alleviate that.

    Another thing, for dry mouth, try looking for over the counter sprays, or mouthwash that might help as well, you could even just rinse your mouth with it or water before hand.

    Maybe, drinking more water could also help for awhile and see if there are any changes. yes to add, gum helps at times and candy, I have it sometimes, but won't say it is from meds, as I don't take them that often, another comment question.. Are you a singer or do any kind of acting/talking quite a bit for a job maybe, athletic?  That could be another or other factors. I had dry mouth bad, when playing sports, and when singing anything active.

 
working